Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 27, NWS Goodland, KS

November 24, 2013Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas; Dundy County, Nebraska

NWS Goodland, KS issued this wind advisory at Nov 24, 2013, 8:57 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas; Dundy County, Nebraska. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2013, 8:57 AM MST (15:57 UTC)
Expired
Nov 24, 2013, 4:00 PM MST
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 4.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WWUS73 KGLD 241557
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
857 AM MST SUN NOV 24 2013

...STRONG SOUTHERLY WINDS DEVELOPING TODAY...

.STRONG WINDS WILL DEVELOP IN RESPONSE TO DEEPENING LOW ACROSS
COLORADO BRINGING TO WINDY CONDITIONS TO AREAS ALONG THE KANSAS
AND COLORADO BORDER. WINDS WILL BE THE STRONGEST IN THE MORNING
BEFORE SPEEDS GRADUALLY DECREASE IN THE AFTERNOON.

COZ090>092-KSZ001-013-NEZ079-242000-
/O.NEW.KGLD.WI.Y.0027.131124T1557Z-131124T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...BENKELMAN
857 AM MST SUN NOV 24 2013 /957 AM CST SUN NOV 24 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON.

* PEAK WINDS...WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN A FEW
  AREAS...WITH SUSTAINED WINDS 25 TO 30 MPH EXPECTED.


* TIMING/DURATION...WINDS WILL INCREASE IN SPEED QUICKLY THIS
  MORNING AND GRADUALLY BEGIN TO WEAKEN AFTER 2 PM MDT (3 PM CDT).

* OTHER IMPACTS...AS A BRIEF PERIOD OF LIGHT SNOW SHOWERS MOVE
  THROUGH THE AREA...WINDS MAY CREATE AREAS OF REDUCED VISIBILITY
  IN BLOWING SNOW. THIS IS EXPECTED TO BE SHORT LIVED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

JRM
2 follow-up statements
388 
WWUS73 KGLD 241822
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1122 AM MST SUN NOV 24 2013

...STRONG SOUTHERLY WINDS DEVELOPING TODAY...

.STRONG WINDS WILL DEVELOP IN RESPONSE TO DEEPENING LOW ACROSS
COLORADO BRINGING TO WINDY CONDITIONS TO AREAS ALONG THE KANSAS
AND COLORADO BORDER. WINDS WILL BE THE STRONGEST IN THE MORNING
BEFORE SPEEDS GRADUALLY DECREASE IN THE AFTERNOON.

KSZ027-041-242300-
/O.EXA.KGLD.WI.Y.0027.000000T0000Z-131124T2300Z/
WALLACE-GREELEY-
INCLUDING THE CITIES OF...SHARON SPRINGS...TRIBUNE
1122 AM MST SUN NOV 24 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

* PEAK WINDS...WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN A FEW 
  AREAS...WITH SUSTAINED WINDS 25 TO 30 MPH EXPECTED. 

* TIMING/DURATION...WINDS WILL INCREASE IN SPEED QUICKLY THIS 
  MORNING AND GRADUALLY BEGIN TO WEAKEN AFTER 2 PM MDT (3 PM 
  CDT). 

* OTHER IMPACTS...AS A BRIEF PERIOD OF LIGHT SNOW SHOWERS MOVE 
  THROUGH THE AREA...WINDS MAY CREATE AREAS OF REDUCED 
  VISIBILITY IN BLOWING SNOW. THIS IS EXPECTED TO BE SHORT 
  LIVED. BLOWING DUST IS POSSIBLE NEAR OPEN FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-KSZ001-013-NEZ079-242300-
/O.CON.KGLD.WI.Y.0027.000000T0000Z-131124T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...BENKELMAN
1122 AM MST SUN NOV 24 2013 /1222 PM CST SUN NOV 24 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON...

* PEAK WINDS...WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN A FEW 
  AREAS...WITH SUSTAINED WINDS 25 TO 30 MPH EXPECTED. 

* TIMING/DURATION...WINDS WILL INCREASE IN SPEED QUICKLY THIS 
  MORNING AND GRADUALLY BEGIN TO WEAKEN AFTER 2 PM MDT (3 PM 
  CDT). 

* OTHER IMPACTS...AS A BRIEF PERIOD OF LIGHT SNOW SHOWERS MOVE 
  THROUGH THE AREA...WINDS MAY CREATE AREAS OF REDUCED 
  VISIBILITY IN BLOWING SNOW. THIS IS EXPECTED TO BE SHORT 
  LIVED. BLOWING DUST IS POSSIBLE NEAR OPEN FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
569 
WWUS73 KGLD 242307
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
407 PM MST SUN NOV 24 2013

COZ090>092-KSZ001-013-027-041-NEZ079-250015-
/O.EXP.KGLD.WI.Y.0027.000000T0000Z-131124T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
407 PM MST SUN NOV 24 2013 /507 PM CST SUN NOV 24 2013/

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. THEREFORE THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 24, 4:51 AM MST, 4 hours 6 minutes earlier.

Area forecast discussion, Nov 24, 4:51 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
451 AM MST SUN NOV 24 2013

.SHORT TERM...(TODAY AND TUESDAY NIGHT)
ISSUED AT 149 AM MST SUN NOV 24 2013

THE UPPER LEVEL LOW PRESSURE SYSTEM EXPECTED TO AFFECT THE
FORECAST AREA WILL MOVE SLOWLY ACROSS THE DESERT SOUTHWEST AND
SOUTHERN ROCKIES TODAY. AHEAD OF THIS SYSTEM...LIGHT SNOW WILL
SPREAD NORTHWARD OUT OF EASTERN NEW MEXICO AND THE PANHANDLE
REGION OF TEXAS AND OKLAHOMA INTO PORTIONS OF EASTERN COLORADO AND
WESTERN KANSAS. THE BEST CHANCE OF ACCUMULATING SNOWFALL WILL BE
THIS MORNING MAINLY ALONG AND SOUTH OF INTERSTATE 70 WHERE AN INCH
OR LESS OF TOTAL ACCUMULATION IS POSSIBLE.

THE UPPER LOW CENTER WILL PHASE INTO THE MAIN UPPER TROUGH THAT
DEEPENS OVER THE GREAT LAKES AND MISSISSIPPI VALLEY REGION
TONIGHT. THE LOW WILL THEN BEGIN TO MOVE SOUTHEASTWARD OVER TEXAS
WITH DRYER AIR ALOFT AND SUBSIDENCE MOVING OVER THE CENTRAL HIGH
PLAINS REGION TONIGHT. THE UPPER RIDGE AMPLIFYING OVER THE WESTERN
UNITED STATES MOVES OVER THE INTERMOUNTAIN REGION MONDAY NIGHT AND
TUESDAY AND BEGINS TO MOVE OVER THE ROCKIES ON TUESDAY NIGHT.

ALTHOUGH TEMPERATURES WILL BE GRADUALLY INCREASING THROUGH THE
FIRST PART OF THE WORK WEEK AS HIGH PRESSURE MOVES INTO THE
REGION...MODEL TRENDS HAVE BEEN CONSISTENTLY LOWERING TEMPERATURES
WITH EACH SUBSEQUENT MODEL RUN OVER THE PAST FEW DAYS. TEMPERATURES
WILL REMAIN COLDER THAN AVERAGE WITH DRY CONDITIONS EXPECTED.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 149 AM MST SUN NOV 24 2013

THE LARGE SCALE PATTERN SHOWS A LONGWAVE TROUGH OVER THE EASTERN
PORTION OF THE U.S. WITH AN UPPER RIDGE OVER THE ROCKIES.
THROUGHOUT THE EXTENDED...SEVERAL SHORTWAVE TROUGHS IN THE
NORTHWEST/WESTERLY FLOW ALOFT MOVE THROUGH THE NORTHERN
PLAINS...SENDING A FEW WEAK COLD FRONTS THROUGH THE CWA. THE COLD
AIR BEHIND THE FIRST FRONT IS KEPT WELL TO THE NORTH...SO
TEMPERATURES ARE NOT EXPECTED TO FLUCTUATE MUCH BEHIND THE FRONTAL
PASSAGE. THE FIRST FRONT MOVES THROUGH WEDNESDAY NIGHT INTO
THURSDAY AND THE NEXT FRONT...ASSOCIATED WITH WESTERLY/SOUTHWEST
FLOW ALOFT...MOVES THROUGH FRIDAY NIGHT INTO SATURDAY.
TEMPERATURES WITH THE NEXT FRONTAL PASSAGE ALSO ARE NOT EXPECTED
TO FLUCTUATE MUCH SINCE HIGHS SHOULD RECOVER AS THE SURFACE HIGH
QUICKLY PUSHES EAST BY SATURDAY AFTERNOON. FRONTAL PASSAGES WILL
ALSO REMAIN DRY AS THE MAIN FORCING WITH THESE WAVES ALSO REMAINS
NORTH OF THE CWA. TOWARDS THE END OF THE PERIOD...THE LARGE SCALE
PATTERN SHIFTS EAST WITH THE RIDGE FLATTENING AND MOVING OVER THE
CWA THURSDAY THROUGH SATURDAY...WHILE A CLOSED UPPER LOW REMAINS
OVER SOUTHERN CALIFORNIA AND SLOWLY MOVES EAST/SOUTHEAST WITH THE
SOUTHERN STREAM JET MOVING OVER THE CWA ON SATURDAY.

AS PREVIOUSLY MENTIONED...THE EXTENDED PERIOD SHOULD REMAIN
DRY...WITH INCREASING MID TO HIGH CLOUDS WITH FRONTAL PASSAGES.
TEMPERATURES SHOULD REMAIN SEASONABLE...WITH HIGHS IN THE MID 40S TO
LOW 50S AND LOWS IN THE 20S. ONCE EXCEPTION FOR HIGH TEMPERATURES
WILL BE WEDNESDAY...AS SURFACE HIGH PRESSURE OVER EASTERN KANSAS
EXTENDS INTO THE EASTERN PORTION OF THE CWA...FROM RED WILLOW TO
GOVE COUNTY AND EASTWARD...HIGHS COULD ONLY REACH THE UPPER 30S TO
LOW 40S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 440 AM MST SUN NOV 24 2013

CURRENTLY IT LOOKS LIKE VFR CONDITIONS WILL PREVAIL THROUGH THE
TAF PERIOD. CEILINGS AT KGLD ONLY REDUCED TO BKN060 IN THE LAST
FEW HOURS AS THE FIRST WEAK BAND OF LIGHT SNOW MOVED OVER THE TAF
SITE. SOUNDINGS EARLIER THIS MORNING INDICATED POSSIBLY LOWER
CEILINGS WITH A CONTINUING CHANCE OF LIGHT SNOW LATER THIS
MORNING. AFTER VIEWING RAP SOUNDINGS...IT APPEARS THAT THIS IS NO
LONGER THE CASE. GUIDANCE ALSO DID NOT INCLUDE LOWERED CEILINGS
BEYOND VFR. LOW CONFIDENCE IN THE FORECAST AS OF RIGHT NOW...WILL
MAKE ANY AMMENDMENTS IF AND WHEN NECESSARY. SOUTHERLY WINDS WILL
PICK UP TODAY TO AROUND 15 TO 25 KTS GUSTING FROM 25 TO 35 KTS.
WIND GUSTS SHOULD DIMINISH OVERNIGHT WITH A WIND SHIFT TO THE
NORTHWEST. OVERCAST AND BROKEN CEILINGS SHOULD BECOME SCATTERED
OVERNIGHT AS THE THE STORM SYSTEM SOUTH OF THE AREA MOVES
NORTH/NORTHEAST.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...LOCKHART
LONG TERM...ALW
AVIATION...ALW
Hazardous weather outlook, Nov 24, 3:26 AM MST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
326 AM MST SUN NOV 24 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
326 AM MST SUN NOV 24 2013 /426 AM CST SUN NOV 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.